MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; VESSEL SEALER

INTUITIVE SURGICAL, INC ENDOWRIST; VESSEL SEALER
Model Number 480322-07
Medical Device Problem Code Failure to Deliver Energy (1211)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) has not received the vessel sealer instrument involved with this complaint.Therefore, the root cause for the customer reported failure mode could not be determined.A follow up mdr will be submitted if additional information is received.A review of the system logs for this site, confirmed the instrument received was not the instrument used during this case.Failure analysis (fa) could not confirm the customer reported failure.The instrument was placed on an in-house system for functional testing.The self-test passed and delivered energy passed with no issue.The gap test passed with a 0.002¿ gauge.The electrical continuity test also passed.Based on the information provided, this event is being reported due to the following conclusion: during a da vinci-assisted surgical procedure, it was alleged that the vessel sealer instrument did not seal completely.While there was no report of any patient harm, adverse outcome or injury, recurrence of the reported failure mode could cause or contribute to an adverse event.
 
Event or Problem Description
It was reported that during a da vinci-assisted sigmoid colectomy procedure, the vessel sealer instrument did not "seal completely".The customer used a vessel sealer instrument to complete the procedure.There was no repot of patent harm, adverse outcome or injury.Isi followed up with the initial reporter and obtained the following additional information: the robotic coordinator (roco) confirmed that during the sealing sequence, the customer heard an audible tone, however, did not note any error messages.No thermal effect or heat transfer was noted and the tissue was not thicker than normal.The roco confirmed there was no medical intervention required.The roco confirmed the procedure was completed as planned with no patient injury or harm.

Brand Name
ENDOWRIST
Common Device Name
VESSEL SEALER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
950 kifer rd.
sunnyvale CA 94086
MDR Report Key8033875
Report Number2955842-2018-10642
Device Sequence Number16499121
Product Code NAY
UDI-Device Identifier10886874112745
UDI-Public(01)10886874112745(17)200430(10)M10180503
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K140189
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number480322-07
Device Lot NumberM10180503 0391
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2018
Initial Report FDA Received Date11/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1